MAUDE Adverse Event Report: CONMED SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6380
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the that the c6380 spectrum ii suture hook, disposable, 45° right device was being used on (b)(6) 2025 during an instability repair procedure when it was reported ¿tip broke off on first pass attempt through labrum with mild pressure.¿.Further assessment questioning found that the device did fragment into the surgical site and was removed with the use of an arthroscopic grasper.Procedure went well with a second device.There was no report of injury, medical intervention or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the that the c6380 spectrum ii suture hook, disposable, 45° right device was being used on (b)(6) 2025 during an instability repair procedure when it was reported "tip broke off on first pass attempt through labrum with mild pressure." further assessment questioning found that the device did fragment into the surgical site and was removed with the use of an arthroscopic grasper.Procedure went well with a second device.There was no report of injury, medical intervention or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: the lot number was updated from 1420706 to 1420716.The evaluation of returned used device c6380 performed per print found suture hook 45 deg broken off at the tip.Broken piece was returned for the evaluation.The root cause cannot be determined, however, based upon evaluation, and the risk document, the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
SPECTRUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED
525 french road
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23854912
Report Number1017294-2025-00131
Device Sequence Number17400826
Product Code LXH
UDI-Device Identifier10845854018545
UDI-Public(01)10845854018545(17)291023(10)1420716
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6380
Device Lot Number1420716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic